How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
Type Your Medical Question Here...
Dr. Robert is online now
A new question is answered every 9 seconds

My doctor prescribed Medrol for me, due to an allergic reaction

This answer was rated:

My doctor prescribed Medrol for me, due to an allergic reaction on my skin. One pill was 4 mg and I was told to consume 6 tablets the first day (24mg) and to decrease 1 tablet every 3rd day. From tomorrow (as in a few hours later) im down to taking 3 tabs per day. but i was wondering..can i discontinue the drug? (not taking it tomorrow?) i have tapered it down from 24 mg (6 tabs) to 12 mg (3 tabs).
Welcome here and thank you for your question.
I am Dr.Robert & will do whatever I can to help answer your questions.First I need a little more information-

Why do you want to discontinue now? Have you doctor described to stop it or taper it off completely?
On what date you have started medrol?
Are you taking any other medication?

I am waiting for your reply.
Kind Regards,
Dr. Robert
Customer: replied 3 years ago.

Hello! thank you for a fast response.
I started taking Medrol on Sunday 5th may. I am on Cetirizine, Potassium supplement, Fanotidine (she prescribed these together with Medrol). Yes, you can say that the allergic reaction is 90% cured now. Slight hyperemia, but the papules are gone. I havent been in touch with my doctor after Sunday.

My doctor told me to taper it off by decreasing 1 tablet every 3rd day. but wasnt clear for how long. I want to taper it off because im experiencing insomnia, and changes mentally as well.

Dear customer,
Thank you for providing quick additional info.

Medrol Tablets contain methylprednisolone which is a glucocorticoid.This medication is a corticosteroid hormone.

Discontinuation of steroid medications should be done on a gradual basis (i.e. tapered).You need to taper off this medication.That is you need to use less and less before you stop the medication completely.

The main reason for a gradual taper is that patients may develop symptoms of steroid (prednisone) withdrawal.

Do not abruptly stop taking Medrol now. Discontinuation requires a dosage reduction over time to avoid potentially serious side effects.

You need to to reduce the dosage of medrol as decsribed by your doctor.So tomorrow you need to take 3 tablets (12 mg) & after 3 days your dose should be 2 tablets per day(8 mg) & thereafter the last 3 days you have to take 1 tablet per day(4mg).

In this way,slowly tapering the medication,you will have least symptoms & side effects.

So I advice you to do not stop taking medrol now.Slowly taper off as prescribed by your doctor.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you for your business!

Kind Regards,
Dr. Robert

Dr. Robert and 3 other Medical Specialists are ready to help you
Hi JA customer,

I'm just following up with you to see how everything is going.Did my answer help?

Have you discontinued the medrol?
Is there anything else that I can help you out?

Let me know,

Related Medical Questions